Alert archive / New York / Tornado Warnings in 2024

Tornado Warning 3, NWS Binghamton, NY

June 23, 2024Madison County, Oneida County, Otsego County, New York

NWS Binghamton, NY issued this tornado warning at Jun 23, 2024, 4:12 PM EDT for Madison County, Oneida County, Otsego County, New York. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2024, 4:12 PM EDT (20:12 UTC)
Expired
Jun 23, 2024, 4:30 PM EDT
In force
18 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Madison County, NY, Oneida County, NY, Otsego County, NY

The radar

The Binghamton radar (KBGM), 98 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2024-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 358 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2024-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 282 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
358 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
557 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
282 m²/s²
0-3 km storm-relative helicity
276 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted.

245 
WFUS51 KBGM 232012
TORBGM
NYC053-065-077-232030-
/O.NEW.KBGM.TO.W.0003.240623T2012Z-240623T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Binghamton NY
412 PM EDT Sun Jun 23 2024

The National Weather Service in Binghamton has issued a

* Tornado Warning for...
  South central Oneida County in central New York...
  Northwestern Otsego County in central New York...
  Eastern Madison County in central New York...

* Until 430 PM EDT.

* At 411 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Bridgewater, or 13 miles east of Hamilton, moving
  east at 55 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  West Winfield, Bridgewater, and Unadilla Forks around 415 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4283 7512 4282 7538 4289 7541 4297 7522
      4296 7521 4290 7520 4288 7520 4288 7521
      4286 7521 4286 7516 4287 7513
TIME...MOT...LOC 2011Z 255DEG 48KT 4287 7530 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

KL/AJG
2 follow-up statements
309 
WWUS51 KBGM 232021
SVSBGM

Severe Weather Statement
National Weather Service Binghamton NY
421 PM EDT Sun Jun 23 2024

NYC053-232030-
/O.CAN.KBGM.TO.W.0003.000000T0000Z-240623T2030Z/
Madison NY-
421 PM EDT Sun Jun 23 2024

...THE TORNADO WARNING FOR EASTERN MADISON COUNTY IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

LAT...LON 4283 7512 4283 7524 4287 7525 4287 7528
      4291 7530 4293 7521 4288 7520 4288 7521
      4286 7521 4286 7516 4287 7513
TIME...MOT...LOC 2020Z 253DEG 42KT 4288 7518 

$$

NYC065-077-232030-
/O.CON.KBGM.TO.W.0003.000000T0000Z-240623T2030Z/
Oneida NY-Otsego NY-
421 PM EDT Sun Jun 23 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR SOUTHERN
ONEIDA AND NORTHWESTERN OTSEGO COUNTIES...

At 420 PM EDT, a severe thunderstorm capable of producing a tornado
was located over West Winfield, or 11 miles southwest of Ilion,
moving east at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
southern Oneida and northwestern Otsego Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4283 7512 4283 7524 4287 7525 4287 7528
      4291 7530 4293 7521 4288 7520 4288 7521
      4286 7521 4286 7516 4287 7513
TIME...MOT...LOC 2020Z 253DEG 42KT 4288 7518 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

KL
733 
WWUS51 KBGM 232025
SVSBGM

Severe Weather Statement
National Weather Service Binghamton NY
425 PM EDT Sun Jun 23 2024

NYC065-077-232035-
/O.EXP.KBGM.TO.W.0003.000000T0000Z-240623T2030Z/
Oneida NY-Otsego NY-
425 PM EDT Sun Jun 23 2024

...THE TORNADO WARNING FOR SOUTHERN ONEIDA AND NORTHWESTERN OTSEGO
COUNTIES WILL EXPIRE AT 430 PM EDT...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

LAT...LON 4283 7512 4283 7524 4287 7525 4287 7528
      4291 7530 4293 7521 4288 7520 4288 7521
      4286 7521 4286 7516 4287 7513
TIME...MOT...LOC 2025Z 255DEG 48KT 4289 7511 

$$

KL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this tornado warning went out at Jun 23, 1:43 PM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 23, 1:43 PM EDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
143 PM EDT Sun Jun 23 2024

.SYNOPSIS...
Scattered strong to severe thunderstorms expected across the
region today, as a cold front approaches the area. Some storms
may produce damaging winds, hail, and torrential rainfall. The
front will push through the area tonight, bringing relief from
the heat and humidity to start the week. Showers and
thunderstorms look to return on Wednesday.

&&

.NEAR TERM /THROUGH MONDAY NIGHT/...
140 PM update...

The surface front is moving into our western regions around
noon with mostly light showers but with instability across much
of CNY into NEPA, these storms will begin to intensify shortly.
With a surface low moving east through the St. Lawrence river
valley today, a low level jet will be present through the day
that will keep low level shear high through the day. Currently
the vertical wind profile from the BGM radar does have some
curvature in the low levels despite some deeper mixing so any
storm that begins to move almost due west to east will be able
to ingest streamwise vorticity increasing its threat for deeper
mesocyclones and potential tornado threat. CAPE will be less
than previous days given the cloud cover but with good shear,
there will be better eviction of the precipitation out of the
updraft helping to support strong storms.

One limiting factor for most of the area west of I-81 is the
line of storms likely helping to stabilize the atmosphere
through peak heating but east of I-81 is seeing good solar
radiation. Surface obs have not had dew points mix down like
some of the CAMs have shown. The Mohawk valley has winds that
are slightly more southern compared to the rest of the area
which is seeing SW surface winds so any storms there will have
access to more surface vorticity and so a better tornado threat
is present there this afternoon.

Surface based cape looks to recover this afternoon across the
Finger Lakes but behind the surface front, winds aloft will be
more linear so if there is a severe threat this evening it will
be more for strait line winds and microburst again with our
second round of convection.

Showers and thunderstorms will diminish overnight, with wrap-
around showers and isolated thunder continuing through Monday,
along with noticeably cooler temperatures in the upper-60s to
mid-70s. Tomorrow night the wrap around precipitation comes to
an end as high pressure and ridging begins to return, Depending
on how much we clear out, there is the chance for widespread fog
but kept the forecast limited to the deeper valleys for now.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Only minor changes to previous discussion below.

NW flow and cool temps will not stick around for long as the
ridge of high pressure slides eastward and the flow shifts back
to WSWerly Tuesday morning. Mostly clear skies during the
morning hours will allow for temps to climb into the mid to
upper 80s by the afternoon. At least the humidity will remain
relatively low, with dewpoints in the upper 50s, so it will not
feel as sweltering as it has this past week. The ridge looks to
be strong enough to stymie an approaching shortwave and push
precipitation north and south of the area during the afternoon
and evening hours.

The ridge looks to break down Tuesday night, allowing some rain
showers to enter the area from the west. Temps will be warm, only
cooling into the mid to upper 60s as SW flow advects more heat and
moisture into the region.

WAA continues through Wednesday morning, pumping in warm and very
moist air. Dewpoints climb back into the upper 60s across the region
as temperatures warm into the 80s, pushing heat indices back into
the 90s. This combined with a trough sliding into the region from
the Great Lakes will give us our next chance for a severe weather
outbreak. Currently, GFS shows 1500-2500 j/kg of surface based CAPE
across the region with 0-6km bulk shear around 30-35kts. A shortwave
currently looks to be the lifting mechanism to help initiate these
storms, but guidance is still working out how it will play out. The
cold front has been trending a little faster, now moving into the
area Wednesday night. We will have to monitor this trend as a cold
front passage in the late afternoon/early evening would increase
severe chances.

Rain and thunderstorm chances remain across the area through the
night as the cold front pushes through, dissipating by the morning
commute. Temps and dewpoints will fall into the low 60s.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
Only minor changes to the previous discussion below. Another
cold front with our next chance of showers and thunderstorms
should move through next weekend.

A strong ridge will build in behind the cold front passing
through the area Wednesday night/Thursday morning. NW flow
through the day on Thursday will push drier air into the region,
with dewpoints falling through the day, bottoming out in the low
50s with temps in the 70s. The ridge axis slides east of us on
Friday, warming us back up for the end of the work week and the
weekend. Rain chances should hold off till Saturday as temps
rise back into the 80s.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
VFR conditions still prevail but thunderstorms have developed
and are still expected to move through this afternoon and
evening. Timing was pushed back slightly at AVP but kept the
same timing at all other terminals. Tonight after the storms
move through, there will be a brief period of VFR once again
before MVFR cigs move back in as flow becomes northwesterly
towards morning. AVP will likely be able to become scattered in
the morning but all other terminals will likely see MVFR cigs
into 18Z tomorrow.

Outlook...

Monday...Ceiling restrictions, mainly MVFR, but possible fuel
alt, will linger into the late morning or early afternoon.
Scattered showers are also expected to develop through the
afternoon, especially across Central NY.

Monday Night through Tuesday...VFR likely, except possible
valley fog Tuesday morning.

Wednesday through Friday...Restrictions possible in scattered
showers and thunderstorms.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory until 8 PM EDT this evening for PAZ040-043-044-
     047-048-072.
NY...Heat Advisory until 8 PM EDT this evening for NYZ062.
     Air Quality Alert until 11 PM EDT this evening for NYZ062.

&&

SYNOPSIS...AJG/MPH
NEAR TERM...AJG/MPH
SHORT TERM...JTC/MWG
LONG TERM...JTC/MWG
AVIATION...AJG
Hazardous weather outlook, Jun 23, 3:28 PM EDT, 44 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
328 PM EDT Sun Jun 23 2024

NYZ062-PAZ040-043-044-047-048-072-241930-
Sullivan-Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-
Southern Wayne-
328 PM EDT Sun Jun 23 2024

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Scattered thunderstorms are expected through this evening. A few
storms may produce damaging wind gusts and torrential downpours which
could lead to localized flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
severe weather to the NWS.

NYZ022>025-055-056-PAZ038-039-241930-
Steuben-Schuyler-Chemung-Tompkins-Tioga-Broome-Bradford-Susquehanna-
328 PM EDT Sun Jun 23 2024

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

Scattered thunderstorms are expected through this evening. A few
storms may produce damaging wind gusts and torrential downpours which
could lead to localized flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
severe weather to the NWS.

NYZ009-015>018-036-037-044>046-057-241930-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Madison-
Southern Oneida-Cortland-Chenango-Otsego-Delaware-
328 PM EDT Sun Jun 23 2024

This Hazardous Weather Outlook is for central New York.

.DAY ONE...This afternoon and tonight.

Scattered thunderstorms are expected through this evening. A few
storms may produce damaging wind gusts and torrential downpours which
could lead to localized flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

More thunderstorms are expected Sunday afternoon. Some of the storms
could become severe with damaging winds the main threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
severe weather to the NWS.

In the hours before

Local storm report, Jun 23, 10:45 AM EDT, 5 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
1045 AM EDT Sun Jun 23 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 PM     Tstm Wnd Dmg     2 WSW Angels            41.28N 75.41W
06/22/2024                   Wayne              PA   Public

            Wires Down. Time estimated by radar.

1040 PM     Tstm Wnd Dmg     1 WSW Beach Lake        41.59N 75.16W
06/22/2024                   Wayne              PA   911 Call Center

            Corrects previous tstm wnd dmg report from 1
            WSW Beach Lake. Tree down on a house, with
            damage.

0807 PM     Tstm Wnd Dmg     4 NNE Montrose          41.89N 75.84W
06/22/2024                   Susquehanna        PA   911 Call Center

            Tree reported down blocking road on Hawk Rd.

0810 PM     Tstm Wnd Dmg     2 NE Montrose           41.85N 75.86W
06/22/2024                   Susquehanna        PA   Emergency Mngr

            Tree down on Fernheim Road. Time estimated
            by radar.

0813 PM     Tstm Wnd Dmg     1 E Montrose            41.84N 75.85W
06/22/2024                   Susquehanna        PA   Public

            Report from mPING: 1-inch tree limbs broken;
            Shingles blown off.

0256 PM     Tstm Wnd Dmg     Moscow                  41.34N 75.53W
06/22/2024                   Lackawanna         PA   911 Call Center

            Trees/Wires down.

0256 PM     Tstm Wnd Dmg     Mayfield                41.54N 75.53W
06/22/2024                   Lackawanna         PA   911 Call Center

            Trees and Wires down.

0940 PM     Tstm Wnd Dmg     Old Forge               41.37N 75.74W
06/22/2024                   Lackawanna         PA   Public

            Tree down on a house.

0950 PM     Tstm Wnd Dmg     1 NNW Dunmore           41.43N 75.62W
06/22/2024                   Lackawanna         PA   911 Call Center

            Trees and Wires down. Time estimated by
            radar.

0712 PM     Tstm Wnd Dmg     2 NNE Freeville         42.53N 76.34W
06/22/2024                   Tompkins           NY   911 Call Center

            Multiple Trees Down.

0715 PM     Tstm Wnd Dmg     1 N Peruville           42.56N 76.36W
06/22/2024                   Tompkins           NY   911 Call Center

            Trees down.

0715 PM     Tstm Wnd Dmg     Groton                  42.59N 76.37W
06/22/2024                   Tompkins           NY   911 Call Center

            Trees down.

0715 PM     Tstm Wnd Dmg     2 SE Etna               42.47N 76.35W
06/22/2024                   Tompkins           NY   911 Call Center

            Trees down.

0718 PM     Tstm Wnd Dmg     1 ESE Freeville         42.51N 76.34W
06/22/2024                   Tompkins           NY   911 Call Center

            Trees down.

1115 PM     Tstm Wnd Dmg     White Lake              41.67N 74.83W
06/22/2024                   Sullivan           NY   911 Call Center

            Tree and wires down on road.

0614 PM     Tstm Wnd Dmg     Border City             42.88N 76.96W
06/22/2024                   Seneca             NY   911 Call Center

            Trees and wires down, snapped power pole.
            Time estimated by radar.

1235 PM     Tstm Wnd Dmg     Cherry Valley           42.80N 74.76W
06/22/2024                   Otsego             NY   911 Call Center

            Trees down.

0804 PM     Tstm Wnd Dmg     1 NNW Trout Creek       42.21N 75.27W
06/22/2024                   Delaware           NY   911 Call Center

            Trees down.

0826 PM     Tstm Wnd Dmg     2 NNW Colchester        42.19N 75.10W
06/22/2024                   Delaware           NY   911 Call Center

            Tree and wires down on road.

0920 PM     Tstm Wnd Dmg     Andes                   42.19N 74.78W
06/22/2024                   Delaware           NY   911 Call Center

0728 PM     Tstm Wnd Dmg     Cortland                42.60N 76.17W
06/22/2024                   Cortland           NY   911 Call Center

            Trees down and pole snapped.

0733 PM     Tstm Wnd Dmg     1 ESE Virgil            42.51N 76.16W
06/22/2024                   Cortland           NY   911 Call Center

            *** 1 INJ ***
            Multiple Trees Down on route 392. Road
            impassable in spots. 1 reported injured from
            fallen tree.

0735 PM     Tstm Wnd Dmg     2 SW Virgil             42.49N 76.22W
06/22/2024                   Cortland           NY   911 Call Center

            Trees down.

0738 PM     Tstm Wnd Dmg     3 NNE Lapeer            42.47N 76.08W
06/22/2024                   Cortland           NY   911 Call Center

            Tree Down Blocking Road.

0740 PM     Tstm Wnd Dmg     Marathon                42.44N 76.04W
06/22/2024                   Cortland           NY   911 Call Center

            Trees down.

0744 PM     Tstm Wnd Dmg     3 S Virgil              42.48N 76.19W
06/22/2024                   Cortland           NY   911 Call Center

            Trees down. Poles down.

0802 PM     Tstm Wnd Dmg     1 NW Cincinnatus        42.54N 75.90W
06/22/2024                   Cortland           NY   911 Call Center

            Trees down.

0625 PM     Tstm Wnd Dmg     3 S Van Etten           42.16N 76.56W
06/22/2024                   Chemung            NY   911 Call Center

            Trees and wires down.

0812 PM     Tstm Wnd Dmg     Auburn                  42.93N 76.57W
06/22/2024                   Cayuga             NY   911 Call Center

            Trees and Wires reported down in Auburn.

0828 PM     Tstm Wnd Dmg     1 NNE Merrifield        42.79N 76.56W
06/22/2024                   Cayuga             NY   911 Call Center

            Trees and wires down.

0830 PM     Tstm Wnd Dmg     2 W Merrifield          42.78N 76.60W
06/22/2024                   Cayuga             NY   911 Call Center

            Trees and Wires down.

0831 PM     Tstm Wnd Dmg     1 WNW Niles             42.84N 76.41W
06/22/2024                   Cayuga             NY   911 Call Center

            Trees and wires down.

0725 PM     Tstm Wnd Dmg     3 NW East Windsor       42.15N 75.67W
06/22/2024                   Broome             NY   911 Call Center

            Trees and Wires down. Time estimated by
            radar.

&&
Local storm report, Jun 23, 11:51 AM EDT, 4 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
1151 AM EDT Sun Jun 23 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1104 PM     Tstm Wnd Dmg     Highland Lake           41.52N 74.87W
06/22/2024                   Sullivan           NY   911 Call Center

            Corrects previous tstm wnd dmg report from
            Highland Lake. Trees and Wires down in area.

&&
Special weather statement, Jun 23, 2:07 PM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Binghamton NY
207 PM EDT Sun Jun 23 2024

NYZ022-024-PAZ038-231830-
Steuben NY-Chemung NY-Bradford PA-
207 PM EDT Sun Jun 23 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CHEMUNG...
SOUTHEASTERN STEUBEN AND NORTHWESTERN BRADFORD COUNTIES THROUGH 230
PM EDT...

At 207 PM EDT, Doppler radar was tracking a strong thunderstorm near
Elkland, or 17 miles north of Wellsboro, moving east at 45 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Corning, Big Flats, Caton, Lindley, Addison, South Corning,
Lawrenceville, Millerton, East Corning, and Erwins.

This includes the following highway exits...
 Interstate 86/Route 17 between 47 and 50.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4218 7690 4193 7685 4192 7692 4200 7693
      4200 7758 4201 7758
TIME...MOT...LOC 1807Z 259DEG 39KT 4198 7742

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

AJG
Special weather statement, Jun 23, 2:57 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Binghamton NY
257 PM EDT Sun Jun 23 2024

NYZ024-055-PAZ038-231930-
Chemung NY-Tioga NY-Bradford PA-
257 PM EDT Sun Jun 23 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CHEMUNG...
SOUTHWESTERN TIOGA AND NORTHEASTERN BRADFORD COUNTIES THROUGH 330 PM
EDT...

At 257 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wellsburg, or near Chemung, moving east at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Chemung, Elmira, Southport, Barton, Sayre, Waverly, Athens,
Ridgebury, Litchfield, and South Waverly.

This includes the following highway exits...
 Interstate 86/Route 17 between 57 and 63.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4195 7682 4209 7683 4217 7631 4192 7621
TIME...MOT...LOC 1857Z 268DEG 37KT 4201 7673

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

AJG
Special weather statement, Jun 23, 3:21 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Binghamton NY
321 PM EDT Sun Jun 23 2024

NYZ018-036-037-044-045-232000-
Chenango NY-Onondaga NY-Southern Oneida NY-Cortland NY-Madison NY-
321 PM EDT Sun Jun 23 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL ONEIDA...
MADISON...NORTHEASTERN CORTLAND...SOUTHERN ONONDAGA AND NORTHWESTERN
CHENANGO COUNTIES THROUGH 400 PM EDT...

At 321 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pompey, or 12 miles southeast of Syracuse, moving northeast at 35
mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Onondaga, Syracuse, De Witt, Sullivan, Oneida, Lenox, Pompey, Eaton,
Chittenango, and Canastota.

This includes the following highway exits...
 Interstate 90 near 34.
 New York Interstate 81 between 14 and 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4295 7529 4266 7582 4291 7636 4316 7590
      4315 7588 4315 7587 4316 7585 4316 7582
TIME...MOT...LOC 1921Z 231DEG 32KT 4287 7604

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

KL/AJG
Special weather statement, Jun 23, 4:11 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Binghamton NY
411 PM EDT Sun Jun 23 2024

NYZ022>025-055-PAZ038-232045-
Steuben NY-Chemung NY-Schuyler NY-Tioga NY-Tompkins NY-Bradford PA-
411 PM EDT Sun Jun 23 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN SCHUYLER...
CHEMUNG...WEST CENTRAL TIOGA...SOUTHEASTERN STEUBEN...SOUTHWESTERN
TOMPKINS AND NORTHWESTERN BRADFORD COUNTIES THROUGH 445 PM EDT...

At 411 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Newfield to near Lawrenceville. Movement was
southeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Chemung, Elmira, Southport, Big Flats, Horseheads, Newfield, Elmira
Heights, Caton, Ridgebury, and Lindley.

This includes the following highway exits...
 Interstate 86/Route 17 between 47 and 59.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4240 7668 4226 7626 4179 7689 4200 7693
      4200 7720
TIME...MOT...LOC 2011Z 294DEG 35KT 4237 7659 4194 7710

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

MWG

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 8:05 PM EDTSpecial Weather StatementBGMCayuga40 min
Jun 22, 8:17 PM EDTSevere Thunderstorm WarningBGMCayuga, Onondaga43 min
Jun 22, 8:23 PM EDTSevere Thunderstorm WarningBGMOnondaga52 min
Jun 22, 8:41 PM EDTSevere Thunderstorm WarningBGMCayuga, Seneca, Tompkins49 min
Jun 22, 8:47 PM EDTSevere Thunderstorm WarningBGMBroome, Chenango24 min
Jun 22, 9:00 PM EDTSevere Thunderstorm WarningBGMCayuga, Cortland, Madison, Onondaga24 min
Jun 22, 9:08 PM EDTSevere Thunderstorm WarningBGMDelaware52 min
Jun 22, 9:45 PM EDTSevere Thunderstorm WarningBGMDelaware, Sullivan45 min
Jun 22, 10:32 PM EDTSevere Thunderstorm WarningBGMSullivan13 min
Jun 22, 10:38 PM EDTSevere Thunderstorm WarningBGMSullivan52 min
Jun 23, 2:27 AM EDTSpecial Weather StatementBGMOneida33 min
Jun 23, 2:36 AM EDTSpecial Weather StatementBGMOneida24 min
Jun 23, 2:55 AM EDTSevere Thunderstorm WarningBGMOneida65 min
Jun 23, 2:07 PM EDTSpecial Weather StatementBGMSteuben23 min
Jun 23, 2:19 PM EDTSevere Thunderstorm WarningBGMChemung, Steuben41 min
Jun 23, 2:57 PM EDTSpecial Weather StatementBGMChemung33 min
Jun 23, 3:21 PM EDTSpecial Weather StatementBGMMadison39 min
Jun 23, 3:49 PM EDTTornado WarningBGMMadison, Oneida26 min
Jun 23, 4:02 PM EDTTornado WarningBGMBroome28 min
Jun 23, 4:11 PM EDTSpecial Weather StatementBGMChemung34 min
Jun 23, 4:37 PM EDTSpecial Weather StatementBGMTioga38 min
Jun 23, 4:42 PM EDTSevere Thunderstorm WarningBGMBroome, Chemung, Chenango, Tioga, Tompkins63 min
Jun 23, 6:06 PM EDTSpecial Weather StatementBGMTioga24 min
Jun 23, 6:10 PM EDTSpecial Weather StatementBGMSullivan20 min
Jun 23, 6:36 PM EDTSevere Thunderstorm WarningBGMBroome, Tioga39 min
Jun 23, 6:54 PM EDTSpecial Weather StatementBGMTompkins36 min
Jun 23, 7:15 PM EDTSpecial Weather StatementBGMCortland30 min
Jun 23, 7:47 PM EDTSpecial Weather StatementBGMChenango28 min

Nearby

Tornado Warnings in New York, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.